Alert archive / Alaska / High Wind Watches in 2008
High Wind Watch 5, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 18, 2008, 10:59 AM AKST. It took effect at Feb 19, 2008, 9:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 10:59 AM AKST (19:59 UTC)
- In effect from
- Feb 19, 2008, 9:00 AM AKST
- Expired
- Feb 19, 2008, 4:46 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 190059 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 359 PM AST MON FEB 18 2008 ...STRONG GULF OF ALASKA STORM APPROACHING THE NORTH GULF COAST... . A STRONG GULF OF ALASKA STORM WILL BRING POTENTIALLY DANGEROUS WINDS TO THE NORTH GULF COAST BEGINNING TUESDAY MORNING...AND TO TURNAGAIN ARM...PORTAGE VALLEY...AND HIGHER ELEVATIONS TUESDAY AFTERNOON. AKZ101-191415- /X.NEW.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 359 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-191415- /X.NEW.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 359 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND PORTAGE VALLEY BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM AND PORTAGE VALLEY TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-191415- /X.NEW.PAFC.HW.A.0005.080219T1800Z-080220T0300Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 359 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. STRONG WINDS AHEAD OF A GULF OF ALASKA WEATHER FRONT WILL AFFECT SOUTHEAST PRINCE WILLIAM SOUND AND THE GULF COAST BEGINNING TUESDAY MORNING. AS THE FRONT MOVES TOWARD SHORE EAST WINDS WILL INCREASE TO 35 TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH TUESDAY MORNING. THESE GUSTS MAY PERSIST THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK71 PAFC 190128 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 426 PM AST MON FEB 18 2008 ...STRONG GULF OF ALASKA STORM APPROACHING THE NORTH GULF COAST... . A STRONG GULF OF ALASKA STORM WILL BRING POTENTIALLY DANGEROUS WINDS TO THE NORTH GULF COAST BEGINNING TUESDAY MORNING...AND TO TURNAGAIN ARM...PORTAGE VALLEY...AND HIGHER ELEVATIONS TUESDAY AFTERNOON. AKZ101-191500- /X.COR.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 426 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-191500- /X.COR.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 426 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND PORTAGE VALLEY BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM AND PORTAGE VALLEY TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-191500- /X.NEW.PAFC.HW.A.0005.080219T1800Z-080220T0300Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 426 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. STRONG WINDS AHEAD OF A GULF OF ALASKA WEATHER FRONT WILL AFFECT SOUTHEAST PRINCE WILLIAM SOUND AND THE GULF COAST BEGINNING TUESDAY MORNING. AS THE FRONT MOVES TOWARD SHORE EAST WINDS WILL INCREASE TO 35 TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH TUESDAY MORNING. THESE GUSTS MAY PERSIST THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 190135 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 433 PM AST MON FEB 18 2008 CORRECTED HEADLINES ...STRONG GULF OF ALASKA STORM APPROACHING THE NORTH GULF COAST... . A STRONG GULF OF ALASKA STORM WILL BRING POTENTIALLY DANGEROUS WINDS TO THE NORTH GULF COAST BEGINNING TUESDAY MORNING...AND TO TURNAGAIN ARM...PORTAGE VALLEY...AND HIGHER ELEVATIONS TUESDAY AFTERNOON. AKZ101-191530- /X.COR.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 433 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ125-191530- /X.COR.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 433 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND PORTAGE VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TURNAGAIN ARM AND PORTAGE VALLEY. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING POTENTIALLY DANGEROUS WINDS TO TURNAGAIN ARM AND PORTAGE VALLEY BEGINNING TUESDAY AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 45 TO 65 MPH ALONG TURNAGAIN ARM AND PORTAGE VALLEY TUESDAY AFTERNOON WITH POSSIBLE GUSTS TO 75 MPH. THESE GUSTS MAY CONTINUE INTO THE EVENING BEFORE DIMINISHING TUESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-191530- /X.NEW.PAFC.HW.A.0005.080219T1800Z-080220T0300Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 433 PM AST MON FEB 18 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. STRONG WINDS AHEAD OF A GULF OF ALASKA WEATHER FRONT WILL AFFECT SOUTHEAST PRINCE WILLIAM SOUND AND THE GULF COAST BEGINNING TUESDAY MORNING. AS THE FRONT MOVES TOWARD SHORE EAST WINDS WILL INCREASE TO 35 TO 55 MPH WITH POSSIBLE GUSTS TO 75 MPH TUESDAY MORNING. THESE GUSTS MAY PERSIST THROUGH TUESDAY AFTERNOON BEFORE DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK71 PAFC 191346 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 446 AM AST TUE FEB 19 2008 AKZ135-191500- /X.CAN.PAFC.HW.A.0005.080219T1800Z-080220T0300Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 446 AM AST TUE FEB 19 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS WILL DEVELOP ALONG THE CENTRAL GULF COAST THIS MORNING BUT ARE NOT EXPECTED TO REACH WARNING LEVELS. $$ AKZ101-200315- /X.UPG.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ /X.NEW.PAFC.HW.W.0011.080219T2100Z-080220T0700Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 446 AM AST TUE FEB 19 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING ALONG TURNAGAIN ARM AND THE HILLSIDE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING DANGEROUS WINDS TO TURNAGAIN ARM AND THE HILLSIDE BEGINNING THIS AFTERNOON. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 50 TO 70 MPH WITH GUSTS TO 90 MPH ALONG TURNAGAIN ARM AND THE HILLSIDE THIS AFTERNOON. THESE GUSTS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ125-200315- /X.UPG.PAFC.HW.A.0005.080220T0000Z-080220T0600Z/ /X.NEW.PAFC.HW.W.0011.080219T2100Z-080220T0700Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 446 AM AST TUE FEB 19 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING THROUGH PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM AST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE MOVING ACROSS THE GULF WILL BRING DANGEROUS WINDS TO TURNAGAIN ARM AND THROUGH PORTAGE VALLEY BEGINNING THIS AFTERNOON. EAST WINDS ARE EXPECTED TO INCREASE TO 50 TO 70 MPH WITH GUSTS TO 90 MPH ALONG TURNAGAIN ARM AND THROUGH PORTAGE VALLEY THIS AFTERNOON. THESE GUSTS WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 18, 7:50 AM AKST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 18, 7:50 AM AKST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1250 PM AST MON FEB 18 2008
.ANALYSIS AND UPPER LEVELS...A HIGH AMPLITUDE PATTERN IS RESULTING
IN EXTREMES IN TEMPERATURE ACROSS ALASKA. A LONG-WAVE TROUGH IS
CENTERED OVER THE BERING SEA WITH AN ANCHOR LOW EAST OF ATKA. A
RIDGE IS CENTERED OVER THE WESTERN UNITED STATES AND WESTERN CANADA.
A 180 TO 200 KT UPPER JET RUNS NEARLY ZONAL ACROSS THE NORTH PACIFIC
BETWEEN 30N AND 40N LATITUDE. A MUCH WEAKER JET(AROUND 80KT) EXTENDS
NORTHWARD ALONG THE WEST SIDE OF THE RIDGE ACROSS THE GULF OF ALASKA.
THIS PATTERN HAS RESULTED IN AN ACTIVE STORM TRACK WITH LOWS RAPIDLY
DEVELOPING OVER THE NORTH PACIFIC AND TRACKING NORTHWARD ACROSS THE
GULF AND THEN NORTHWESTWARD ACROSS SOUTHWEST ALASKA. THE REMNANTS OF
A LOW THAT MOVED ACROSS KODIAK ISLAND SUNDAY ARE OVER WESTERN ALASKA
THIS MORNING WITH NUMEROUS SNOW SHOWERS MOVING ACROSS THE SOUTHERN
KUSKOKWIM VALLEY AND THE KUSKOKWIM DELTA. SHOWERS ALSO CONTINUE IN
MAINLY UPSLOPE REGIONS OF SOUTHCENTRAL AS WELL AS AROUND THE CENTRAL
ALEUTIANS LOW. WIDESPREAD CHINOOK WINDS WERE OBSERVED SUNDAY
AFTERNOON AND NIGHT HELPING TO WARM TEMPERATURES ACROSS SOUTHCENTRAL
AND EASTERN PORTIONS OF SOUTHWEST INTO THE 30S AND 40S AND CHANGE
PRECIPITATION TO RAIN. GUSTY WINDS CONTINUE THIS MORNING BUT HAVE
BEGUN TO DIMINISH. TEMPERATURES HAVE DROPPED A FEW DEGREES AND WILL
CONTINUE TO VERY SLOWLY FALL AS THE WINDS DECREASE.
THE NEXT STORM IN LINE TO MOVE ACROSS THE FORECAST AREA IS
APPROACHING 50N 143W LATE THIS MORNING WITH AN ESTIMATED CENTRAL
PRESSURE AROUND 975 MB. BASED ON SATELLITE IMAGERY THE MODELS ARE
ABOUT 4 TO 6 HOURS SLOW WITH THE TRACK OF THIS LOW. THERE ARE TWO
MORE SURFACE LOWS IN LINE TO THE WEST ALONG THE UPPER JET.
.MODEL DISCUSSION...THE NAM IS MUCH TOO FAR SOUTH WITH THE LOW
APPROACHING THE GULF. THE OTHER MODELS 00Z POSITION IS CLOSE TO
THE POSITION AT 20Z. THEREFORE...WILL NEED TO SPEED UP THE MOVEMENT
OF WINDS AND PRECIPITATION INTO SOUTHCENTRAL TONIGHT. MODELS ARE
IN AGREEMENT ON THE TRACK OF THE LOW TO THE BARREN ISLANDS AND THEN
INLAND OVER SOUTHWEST ALASKA. THIS IS CONSISTENT WITH CURRENT
FORECAST SO DO NOT EXPECT ANY MAJOR CHANGES OTHER THAN WHAT IS
REQUIRED TO ACCOUNT FOR CHANGE IN TIMING. MODEL SOLUTIONS DIVERGE
WITH TRACK OF NEXT LOW INTO THE GULF LATE WEDNESDAY...BUT ARE ALL
GROUPED IN THE SAME REGION.
.SHORT TERM FORECAST...
SOUTHCENTRAL ALASKA...FLOW WILL SHIFT AROUND TOWARD THE NORTH THIS
AFTERNOON AND EVENING WHICH WILL DIMINISH OR END THE PRECIPITATION
CURRENTLY FALLING IN THE SOUTHEAST FLOW UPSLOPE AREAS. THE SNOW
ADVISORY FOR ALONG THE ALASKA RANGE HAS BEEN CANCELLED DUE TO THE
LIGHTENING UP OF SNOW AND WARMING OF TEMPERATURES TO AROUND FREEZING.
PRECIPITATION AHEAD OF THE NEXT LOW WILL MOVE INTO COASTAL AREAS
THIS EVENING AND THEN SPREAD OVER THE REST OF SOUTHCENTRAL
OVERNIGHT...WITH HEAVIEST PRECIPITATION ALONG THE COAST/KODIAK ISLAND
AS WELL AS THE KENAI PENINSULA. MORE WARM AIR WILL ACCOMPANY THIS
LOW SO PRECIPITATION WILL BE RAIN ALONG THE COAST AND RAIN AND SNOW
INLAND. EXPECT GALES OVER THE COASTAL MARINE AREAS...MAINLY NORTH AND
EAST OF THE LOW. STORM FORCE WINDS CAN BE EXPECTED ALONG THE NORTHERN
GULF. ALSO OF NOTE...IT LOOKS LIKE A DYNAMIC FETCH IS SETTING UP EAST
OF THE LOW CENTER SO EXPECT WAVE HEIGHTS TO EASILY REACH 30 FEET OVER
THE EASTERN TO NORTHERN GULF. EASTERLY CHINOOKS WILL DEVELOP ONCE
AGAIN WHEN THE LOW REACHES THE BARREN ISLANDS REGION TUESDAY AND
PEAK TUESDAY NIGHT AS THE LOW MOVES INLAND OVER THE KUSKOKWIM VALLEY.
AS IN THE PAST EVENT EXPECT THE GUSTY WINDS TO BE WIDESPREAD...SO
TEMPERATURES WILL ONCE AGAIN REACH INTO THE 30S AND 40S. THE NEXT
STORM WILL NOT BE TOO FAR OFF...SO THERE WILL BE A BRIEF LULL IN
SOME PLACES WEDNESDAY...BUT MORE PRECIPITATION WILL MOVE BACK INTO
COASTAL AREAS BY LATE WEDNESDAY.
SOUTHWEST ALASKA...AS ONE BATCH OF SHOWERS EXITS SOUTHWEST ALASKA
THIS AFTERNOON MORE WILL MOVE IN FROM THE EAST AHEAD OF THE NEXT
LOW. STEADY PRECIPITATION WILL OVERSPREAD MUCH OF SOUTHWEST ALASKA
TUESDAY AS THE LOW MOVES INLAND WITH RAIN AND SNOW NEAR THE ALASKA
AND ALEUTIAN RANGES AND ALL SNOW AS YOU HEAD WESTWARD. PRECIPITATION
WILL DIMINISH TO SHOWERS BY WEDNESDAY AND COLDER AIR WILL START
ADVECTING IN FROM THE WEST AS A RIDGE BEGINS TO BUILD OVER THE
WESTERN BERING AND THE UPPER TROUGH SLIDES EASTWARD.
BERING SEA/ALEUTIANS/ALASKA PENINSULA...SHOWERS WILL CONTINUE TO
SWIRL AROUND THE LOW SITTING OVER THE CENTRAL ALEUTIANS. THIS LOW
WILL MOVE EASTWARD AND WEAKEN THROUGH WEDNESDAY. COLD ADVECTION WILL
PROGRESS EASTWARD ACROSS THE BERING AS THE LOW MOVES EASTWARD. A
RIDGE WILL ALSO BEGIN TO BUILD OVER THE WESTERN BERING BY MID WEEK
HELPING TO INTENSIFY THE COLD ADVECTION. THIS WILL LEAD TO THE NORMAL
GUSTY NORTHERLIES AND SNOW SHOWERS.
.LONG TERM FORECAST...PATTERN CHANGE WILL BEGIN MID WEEK AND BE IN
PLACE BY NEXT WEEKEND. A RIDGE WILL SET BACK UP OVER THE BERING WITH
A TROUGH OVER THE MAINLAND AND GULF. SO EXPECT AN END TO THE ACTIVE
STORM TRACK ACROSS MAINLAND ALASKA AND COLDER AIR TO MOVE BACK INTO
THE REGION.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM WARNING 120.
GALE WARNING 125 129 130 140 175.
HEAVY FREEZING SPRAY 185.
FIRE WEATHER...NONE.
SEB FEB 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:00 PM AKST | Gale Warning | AFC | 27 hr | |
| Feb 17, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 17, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 17, 11:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Feb 18, 1:27 AM AKST | Gale Warning | AFC | 10 hr | |
| Feb 18, 11:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Feb 18, 11:00 AM AKST | Small Craft Advisory | AFC | 15 hr |
Nearby
High Wind Watches in Alaska, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.